Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jul 17, 2019, 2:30 PM MDT. It took effect at Jul 18, 2019, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2019, 2:30 PM MDT (20:30 UTC)
- In effect from
- Jul 18, 2019, 11:00 AM MDT
- Expired
- Jul 18, 2019, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
191 WWUS85 KCYS 172030 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 230 PM MDT Wed Jul 17 2019 ...FIRE WEATHER WILL BE LIKELY THURSDAY AFTERNOON AND EVENING WITH GUSTY WINDS AND LOW HUMIDITIES... WYZ310-181200- /O.UPG.KCYS.FW.A.0001.190718T1700Z-190719T0100Z/ /O.NEW.KCYS.FW.W.0001.190718T1700Z-190719T0100Z/ Platte/Goshen/Central and Eastern Laramie- 230 PM MDT Wed Jul 17 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY LEADING TO CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONE 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 310 in portions of Laramie Platte and Goshen Counties in Wyoming. * WIND...West winds of 15 to 20 mph sustained with gusts to 35 mph possible. * HUMIDITY...Late morning through afternoon humidity as low as 10 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Be cautious of sparks or other hot tools near flammable materials and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ LYONS
4 follow-up statements
823 WWUS85 KCYS 180756 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 156 AM MDT Thu Jul 18 2019 ...RAPID FIRE GROWTH CONDITIONS EXPECTED THIS AFTERNOON INTO EARLY EVENING WITH GUSTY WINDS AND LOW HUMIDITIES... WYZ310-190100- /O.CON.KCYS.FW.W.0001.190718T1700Z-190719T0100Z/ Platte/Goshen/Central and Eastern Laramie- 156 AM MDT Thu Jul 18 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... * AFFECTED AREA...Fire weather zone 310 covering portions of Laramie, Platte and Goshen Counties. * WIND...West winds of 15 to 20 mph sustained with some gusts over 30 mph. * HUMIDITY...Relative humidity as low as 10 percent this afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Be cautious of sparks or other hot tools near flammable materials and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
460 WWUS85 KCYS 181545 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 945 AM MDT Thu Jul 18 2019 ...RAPID FIRE GROWTH CONDITIONS EXPECTED THIS AFTERNOON INTO EARLY EVENING WITH GUSTY WINDS AND LOW HUMIDITIES... WYZ308-182345- /O.EXA.KCYS.FW.W.0001.190718T1700Z-190719T0100Z/ Laramie Valley/Shirley Basin- 945 AM MDT Thu Jul 18 2019 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 308... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 7 PM MDT this evening. * AFFECTED AREA...Fire weather zone 308 covering portions of Albany and Carbon counties. * WIND...West winds of 20 to 25 mph sustained with some gusts over 30 mph. * HUMIDITY...Relative humidity as low as 10 percent this afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Be cautious of sparks or other hot tools near flammable materials and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ310-182345- /O.CON.KCYS.FW.W.0001.190718T1700Z-190719T0100Z/ Platte/Goshen/Central and Eastern Laramie- 945 AM MDT Thu Jul 18 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... * AFFECTED AREA...Fire weather zone 310 covering portions of Laramie, Platte and Goshen Counties. * WIND...West winds of 15 to 20 mph sustained with some gusts over 30 mph. * HUMIDITY...Relative humidity as low as 10 percent this afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Be cautious of sparks or other hot tools near flammable materials and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
538 WWUS85 KCYS 182102 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 302 PM MDT Thu Jul 18 2019 ...RAPID FIRE GROWTH CONDITIONS EXPECTED THIS AFTERNOON INTO EARLY EVENING WITH GUSTY WINDS AND LOW HUMIDITIES... WYZ308-310-190100- /O.CON.KCYS.FW.W.0001.000000T0000Z-190719T0100Z/ Laramie Valley/Shirley Basin- Platte/Goshen/Central and Eastern Laramie- 302 PM MDT Thu Jul 18 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... * AFFECTED AREA...Fire weather zone 310 covering portions of Laramie, Platte and Goshen Counties. * WIND...West winds of 15 to 20 mph sustained with some gusts over 30 mph. * HUMIDITY...Relative humidity as low as 10 percent this afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Be cautious of sparks or other hot tools near flammable materials and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
482 WWUS85 KCYS 190053 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 653 PM MDT Thu Jul 18 2019 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... WYZ308-310-190200- /O.EXP.KCYS.FW.W.0001.000000T0000Z-190719T0100Z/ Laramie Valley/Shirley Basin- Platte/Goshen/Central and Eastern Laramie- 653 PM MDT Thu Jul 18 2019 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 308 AND 310... Winds will slowly decrease with relative humidities rising above 15 percent through the evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 17, 11:34 AM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 17, 11:34 AM MDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1134 AM MDT Wed Jul 17 2019
.UPDATE...
Issued at 1126 AM MDT Wed Jul 17 2019
...Please see latest 18Z aviation discussion...
&&
.SHORT TERM...(Today through Friday night)
Issued at 514 AM MDT Wed Jul 17 2019
Forecast challenges with this mornings package deal with severe
thunderstorms once again today...followed by very dry/windy
conditions through Friday...leading to increased fire weather
concerns.
Currently...Pesky frontal boundary remains over the northern
CWA...roughly along a line from Chadron to Guernsey to Rawlins
this morning. Mid to upper 50 dewpoints north of this front...with
upper 30s along the Colorado/Wyoming state line. Still observing
some thunderstorm activity early this morning along that front
with storms moving northeast. 80kt jet max currently analyzed over
Carbon County aiding in lift along the front as well.
Fronts takes its time this morning to shift east and northeast and
may hang up for a time over the northern part of the CWA. By
18Z...it looks to be roughly along a line from Alliance to Lusk
with very dry air for points west. MUCAPES around 3000 J/KG over
the northern Panhandle up into Niobrara County this afternoon...so
can not rule out a few severe thunderstorms once again today for
areas along and north/east of a line from Douglas to Alliance this
afternoon. HRRR and HiresNMM showing this happening this
afternoon through roughly 02Z.
For our western Counties today...winds and very dry conditions
are the main concern. GFS 700mb winds 35-40kts and afternoon
humidity down near 10-12 percent. Fortunately...fuels are not
receptive yet west of the Laramie Range...so fire weather
headlines are not warranted out there for today.
Dry/breezy conditions shift east for Thursday with downsloping
winds off the Laramie Range. GFS soundings showing 30-35kts mixing
down to the surface at Rawlins and Laramie...while Cheyenne mixing
25-30kts down to the surface. FWZ 310 fuels are being reported as
YES for rapid fire spread...so went with a Fire Weather Watch for
late Thursday morning through early evening.
Backdoor cold front begins to move into the area Thursday night
into Friday from the northeast. This front will oscillate from
southwest to northeast through the afternoon Friday...which may
impact afternoon humidity levels. For now...do not expect fire
weather issues for FWZ 310 on Friday. But very low humidity
along/west of the Laramie Range continues Friday. Fuels out there
are really going to dry out. WOuld not be surprised to see some
zones fuels turn over to YES over the next couple days.
.LONG TERM...(Saturday through Tuesday)
Issued at 514 AM MDT Wed Jul 17 2019
A fairly typical mid/late July weather pattern over the region
with an upper high centered over the southern Rockys. Some
subtropical moisture will move around the western periphery of the
high and over this are especially Sunday into early next week
returning daily chances for showers and tstms for that time. Some
cooler air will also filter down Saturday with temperatures
being close to seasonal averages into early next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1126 AM MDT Wed Jul 17 2019
IFR and MVFR ceilings continue to hang on this morning at KCDR,
KAIA, and KBFF. Daytime heating is slowly eroding the cloud layer
likely removing it completely by 21Z. VFR conditions will prevail
for the rest of the period though there is the possibility of
lowering visibilities and ceilings between 8Z and 14Z depending
on the retainment of surface moisture overnight. Not enough
confidence yet to note it in the TAF, but may be updating it with
the later TAF issuance.
&&
.FIRE WEATHER...
Issued at 514 AM MDT Wed Jul 17 2019
A few afternoon and early evening thunderstorms possible today
across the northern Nebraska Panhandle and Converse/Niobrara
Counties in southeast Wyoming. All other areas expected to be dry
today. Areas west of the Laramie Range today expected to see gusty
west winds and very low humidity. These dry/windy conditions
expected to spread east of the Laramie Range Thursday. Critical
fire weather conditions looking likely across FWZ 310...where
fuels have been reported as receptive to rapid fire growth on
Thursday. Thus...a Fire Weather Watch has been issued for FWZ 310.
Increased humidity levels east of the Laramie Range expected
Friday afternoon as subtropical moisture moves back into the area.
It will still be very dry and breezy west through
Saturday...before subtropical moisture moves into the area from
the south. Unsettled weather next week across much of southeast
Wyoming and Nebraska Panhandle with daily chances for
thunderstorms and wetting rains.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Thursday morning through Thursday
evening for WYZ310.
NE...None.
&&
UPDATE...CW
SHORT TERM...GCC
LONG TERM...RE
AVIATION...CW
FIRE WEATHER...GCCHazardous weather outlook, Jul 17, 5:53 AM MDT, 8 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 553 AM MDT Wed Jul 17 2019 NEZ003-019>021-054-055-096-WYZ103>119-181200- Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- South Sioux-North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 553 AM MDT Wed Jul 17 2019 This hazardous weather outlook is for portions of western Nebraska...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Hot...dry and windy conditions expected Thursday that could lead to elevated to critical fire weather conditions. Outdoor burning is not recommended. Afternoon and evening thunderstorms return to areas along and east of the Laramie Range Saturday and will continue on a daily basis through next week. .Spotter information statement... Spotter activation will not be needed today and tonight. NEZ002-095-WYZ101-102-181200- Dawes-North Sioux-Converse County Lower Elevations- Niobrara County- 553 AM MDT Wed Jul 17 2019 This hazardous weather outlook is for portions of western Nebraska and east central Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are possible after noon time today across Converse...Niobrara Counties in east central Wyoming. They are then expected to move northeast into the northern Nebraska Panhandle by mid afternoon. Some of these storms could become severe with large hail and damaging downburst winds. Storms are expected to end after 6 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Afternoon and evening thunderstorms return to areas along and east of the Laramie Range Saturday and will continue on a daily basis through next week. .Spotter information statement... Spotter activation may be needed along and north of a line from Douglas...to Lusk to Alliance after 1PM this afternoon through 6PM this evening.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:10 PM MDT | Special Weather Statement | CYS | Niobrara | 35 min |
| Jul 17, 1:13 AM MDT | Fire Weather Watch | CYS | 13 hr | |
| Jul 17, 4:18 PM MDT | Special Weather Statement | CYS | Niobrara | 27 min |
| Jul 17, 4:32 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 43 min |
| Jul 17, 5:06 PM MDT | Areal Flood Advisory | CYS | Niobrara | 92 min |
| Jul 17, 5:06 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 39 min |
| Jul 17, 5:26 PM MDT | Areal Flood Advisory | CYS | Niobrara | 72 min |
| Jul 17, 5:40 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 50 min |
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.